Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 24, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 11, 2009, 8:37 AM EDT for 4 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 8:37 AM EDT (12:37 UTC)
- Expired
- Jun 11, 2009, 11:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, KY, Knox County, KY, McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:45 AM EDT | FLASH FLOOD | Williamsburg, KY | 10TH STREET CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 111237
FFWJKL
KYC013-121-147-235-111530-
/O.NEW.KJKL.FF.W.0024.090611T1237Z-090611T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
837 AM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1130 AM EDT
* AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING OVER THE WARNED
AREA. REPORTS FROM SPOTTERS AND THE MEDIA INDICATE SEVERAL
INCHES OF WATER ON SOME ROADS IN THE WILLIAMSBURG AREA AND AT
A GAS STATION PARKING LOT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF BARBOURVILLE...PROVIDENCE...ARKLE...BAILEYS
SWITCH...BARK CAMP...BARNYARD...BAUGHMAN AND WILLIAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3659 8427 3693 8432 3692 8369 3664 8361
3662 8367 3658 8370
$$
SBH2 follow-up statements
000
WGUS73 KJKL 111351
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
951 AM EDT THU JUN 11 2009
KYC013-121-147-235-111530-
/O.CON.KJKL.FF.W.0024.000000T0000Z-090611T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-WHITLEY KY-MCCREARY KY-BELL KY-
951 AM EDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
WESTERN BELL...EXTREME SOUTHEASTERN MCCREARY...WHITLEY AND SOUTHERN
KNOX COUNTIES...
AT 945 AM EDT...RAIN HAD ENDED OVER ALL BUT BELL COUNTY AND SOUTHERN
KNOX COUNTY. HOWEVER RUNOFF FROM THE HEAVY RAIN EARLIER THIS
MORNING WILL CONTINUE. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE
POSSIBLE AGAIN THIS AFTERNOON. WHILE SOME REPORTS OF STREET FLOODING
WERE REPORTED EARLIER THIS MORNING...THERE HAVE NOT BEEN ANY
ADDITIONAL REPORTS OF FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSBURG...PINEVILLE...AND BARBOURVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3659 8427 3693 8432 3692 8369 3664 8361
3662 8367 3658 8370
$$
SBH000
WGUS73 KJKL 111526
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1126 AM EDT THU JUN 11 2009
KYC013-121-147-235-111535-
/O.EXP.KJKL.FF.W.0024.000000T0000Z-090611T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-WHITLEY KY-MCCREARY KY-BELL KY-
1126 AM EDT THU JUN 11 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM EDT FOR WESTERN
BELL...EXTREME SOUTHEASTERN MCCREARY...WHITLEY AND SOUTHERN KNOX
COUNTIES...
RAIN HAS ENDED ACROSS THE AREA...AND THERE HAVE NOT BEEN ANY
REPORTS OF FLOODING SINCE EARLIER THIS MORNING. ADDITIONAL
THUNDERSTORMS WITH HEAVY RAIN ARE FORECAST FOR THIS AFTERNOON. A
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 10 PM EDT.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3659 8427 3693 8432 3692 8369 3664 8361
3662 8367 3658 8370
$$
SBHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 7:52 AM EDT, 45 minutes earlier.
Area forecast discussion, Jun 11, 7:52 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 752 AM EDT THU JUN 11 2009 .SHORT TERM COMPLEX OF THUNDERSTORMS HAS BEEN WEAKENING WITH TIME WITH WARMING CLOUD TOPS...AND INDIVIDUAL UPDRAFTS BECOMING LESS INTENSE IN GENERAL. WINDS OF 30 TO 40 KTS ARE STILL POSSIBLE WITH THE LEADING EDGE. RAINFALL RATES HAVE BEEN UPWARDS OF 2 INCHES...HOWEVER THIS SYSTEM HAS BEEN PROGRESSIVE ENOUGH TO NOT CAUSE MORE THAN ISOLATED URBAN AND SMALL STREAM FLOODING PROBLEMS. MOST OF THE STRATIFORM PRECIPITATION FOLLOWING THE LEADING EDGE HAS BEEN BETWEEN A TENTH AND A QUARTER OF AN INCH PER HOUR ACCORDING TO LOCAL OBSERVATIONS...WITH MOST LOCATIONS RECEIVING AROUND A QUICK HALF INCH AS THE LEADING EDGE PASSES OVER A GIVEN LOCATION. THERE IS ANOTHER AREA OF STRONGER THUNDERSTORMS MOVING INTO THE PULASKI/WAYNE COUNTY BORDER THAT WILL NEED TO BE MONITORED FOR TRAINING. IT LOOKS PRETTY APPARENT THAT CATEGORICAL POPS WILL BE NEEDED INITIALLY AT 12Z FOR MOST LOCATIONS...AS THE BACK EDGE WILL LIKELY HOLD ON...SO WILL BE UPDATING THE ZONES. STILL EXPECT A RESURGENCE LATER IN THE DAY...BUT THERE WILL MOST LIKELY BE A LULL FOR A FEW HOURS FOLLOWING THIS COMPLEX. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY NIGHT/ THIS COMPLEX WILL LEAVE PLENTY OF SETUP FOR CONVECTION TO RE-FIRE LATER TODAY. THIS COMBINED WITH HEATING AS WELL AS AN APPROACHING SHORT WAVE TROUGH CURRENTLY TRAVERSING THE PLAINS WILL RESULT IN NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE MAY APPROACH SEVERE LIMITS...AS WIND PROFILE INCREASES SOMEWHAT DURING THE DAY AND INSTABILITY REMAINS AMPLE. ADDITIONALLY...HEAVY RAINERS WILL CONTINUE TO BE A CONCERN. BY TONIGHT...THE SHORT WAVE TROUGH WILL BE EXITING...HOWEVER THE COLD FRONT WILL BE SLOW TO MOVE THROUGH...SO WILL MAINTAIN LIKELY POPS EARLY ON...AND THEN GRADUALLY TREND DOWN TO CHANCE POPS THROUGH THE NIGHT. FOR TEMPERATURES...GENERALLY STUCK WITH A PERSISTENCE FORECAST. CLOUDS WILL CERTAINLY BE PLENTIFUL THIS MORNING...HOWEVER EVEN AN HOUR OF HEATING WILL SPIKE READINGS QUICKLY...SO STILL THINK LOW 80S ARE POSSIBLE FOR MOST SPOTS. ANOTHER BALMY NIGHT IS EXPECTED WITH LOWS GENERALLY IN THE LOWER TO MIDDLE 60S. .LONG TERM.../FRIDAY THROUGH WEDNESDAY/ FOR THE LATTER PORTION OF THE FORECAST...THE MODELS ARE IN WORSE THAN AVERAGE AGREEMENT AS THEY HAVE TROUBLE HANDLING THE FINE DETAILS OF ZONAL FLOW RIPPLING ABOVE THE OHIO VALLEY. THIS FAST...FOR SUMMER... FLOW IS OCCURRING BETWEEN A BUILDING RIDGE OVER OLD MEXICO AND THE SEASONALLY MODIFIED POLAR LOW OVER THE HUDSON BAY. THE DETAILS OF EACH WAVE PASSING THROUGH THE REGION IN THIS FLOW PATTERN ARE QUITE MUDDLED AND VARIED FROM EACH MODEL...BUT BROADER AND MORE GENERAL FEATURES ARE APPARENT. EARLY FRIDAY...ONE WAVE OF ENERGY SHOULD BE PULLING AWAY TO THE EAST WITH THE NEXT FORMING OVER THE HIGH PLAINS. THIS LATTER ONE THEN SLIDES PAST TO OUR NORTH FRIDAY NIGHT INTO SATURDAY. OVER THE WEEKEND...THE RIDGE TO THE SOUTHWEST SHARPENS AS THE NORTHERN TROUGH SLIDES DEEPER INTO EASTERN CANADA. THIS DISPLACEMENT WILL CHANGE THE PATTERN OVER THE OHIO VALLEY INTO MORE OF A NORTHWEST FLOW ONE. THIS WILL LIKELY SERVE AS A GLIDE PATH FOR ADDITIONAL PACKETS OF ENERGY TO SLIP INTO THE REGION LATER IN THE WEEKEND AND FOR THE START OF THE NEW WEEK. COMPARED TO THE 12Z ECMWF FROM WEDNESDAY...THE GFS WOULD HAVE THE RIDGING BUILD FURTHER INTO THE DEEP SOUTH AND TENNESSEE VALLEY EARLIER THAN THE ECMWF AND THEN KEEP THE RIDGE A BIT FLATTER TO OUR WEST...AND THUS IT PAINTS A MORE ACTIVE WX PICTURE INTO MID WEEK. WITH BETTER CONTINUITY...AND SUPPORT OF THE OTHER GLOBAL MODELS...THE ECMWF SOLUTION WAS PREFERRED FOR MOST OF THE EXTENDED AND ITS SCENARIO WOULD DO A BETTER JOB OF SUPPRESSING CONVECTION AND KEEPING OUR WEATHER MORE ON THE DRY SIDE. ACCORDINGLY...THE FORECAST WAS NUDGED IN THIS DIRECTION FOR THE WEEKEND AND INTO MIDWEEK. SENSIBLE WEATHER FOR THE EXTENDED WILL FEATURE THE LATEST IN A SERIES OF WAVES PULLING OUT OF THE AREA ON FRIDAY...BUT ANY HIGH PRESSURE WOULD LIKELY BE TOO WEAK TO COMPLETELY SUPPRESS THE DIURNALLY DRIVEN THREAT OF SHOWERS AND THUNDERSTORMS...AT LEAST THROUGH THE WEEKEND. DO SEE A BIT DRIER AIR MOVING INTO THE REGION FOR SUNDAY...ESPECIALLY IN THE NORTHEAST PORTION OF THE AREA...THAT MAY BE MORE SUCCESSFUL IN KEEPING THE CONVECTION AT BAY. LATER ON...THE ECMWF BUILDS THAT HIGH THROUGH THE OHIO VALLEY INTO TUESDAY...IDEALLY KEEPING THE STORM/MCS TRACK TO OUR SOUTHWEST...BUT STILL TOO CLOSE FOR COMFORT...SO POPS HAVE NOT BEEN COMPLETELY REMOVED. THIS HIGH THEN WOULD MOVE EAST ON WEDNESDAY ALLOWING THE BETTER CHANCES OF CONVECTION TO RETURN TO OUR AREA FOR MIDWEEK. THE INHERITED FORECAST HAD MOST OF THIS THEME WELL IN HAND...SO THE GRIDS WERE GENERALLY JUST NUDGED IN THE DIRECTION OF THE ABOVE THOUGHTS. && .AVIATION.../12Z TO 12Z/...UPDATED A LARGE COMPLEX OF THUNDERSTORMS WILL BE EXITING FROM WEST TO EAST BETWEEN 12 AND 15Z. IFR CONDITIONS OR WORSE WILL BUMP UP TO VFR TEMPORARILY THIS MORNING...BEFORE ADDITIONAL THUNDERSTORMS FIRE UP IN THE AFTERNOON...WITH AT LEAST MVFR RESTRICTIONS...AND SOME IFR AT TIMES. SOME OF THESE STORMS COULD BECOME INTENSE...HOWEVER EXPECTING THE COVERAGE TO BE ISOLATED ENOUGH TO NOT MENTION STRONG WINDS IN THE TAFS. BY DUSK...THUNDERSTORMS WILL BE WANING...WITH FOG OR LOW STRATUS LIKELY BUILDING IN AS A COLD FRONT SLIDES SOUTH ACROSS THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GEOGERIAN LONG TERM....GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 11, 4:26 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 426 AM EDT THU JUN 11 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 426 AM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS DURING THE DAY MAY APPROACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY. THIS MAY RESULT IN SOME MINOR FLOODING OF CREEKS AND STREAMS...WITH ISOLATED FLASH FLOODING POSSIBLE AT LOCATIONS THAT HAVE SEEN HEAVY RAINFALL IN THE PAST DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...DAMAGING WINDS...OR HEAVY RAINFALL AND FLOODING TODAY. GEOGERIAN
In the hours before
Special weather statement, Jun 11, 5:11 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 511 AM EDT THU JUN 11 2009 KYZ068-079-083-084-111015- ROCKCASTLE-PULASKI-WAYNE-MCCREARY- 511 AM EDT THU JUN 11 2009 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT ROCKCASTLE AND PULASKI AND WAYNE AND WESTERN MCCREARY COUNTIES THROUGH 615 AM EDT THURSDAY MORNING... AT 511 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF EUBANK TO 13 MILES NORTHWEST OF PARNELL TO 19 MILES WEST OF SUNNYBROOK...MOVING EAST AT 35 MPH. THE STORMS WILL BE NEAR MAGNUM AROUND 530 AM EDT...ZULA AROUND 535 AM EDT...SUNNYBROOK AROUND 540 AM EDT...TRIMBLE AROUND 545 AM EDT...AND PULASKI AROUND 550 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. NUMEROUS DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED FROM THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 11, 5:47 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 547 AM EDT THU JUN 11 2009 KYZ050-058>060-111030- MONTGOMERY-MENIFEE-POWELL-ESTILL- 547 AM EDT THU JUN 11 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHERN MONTGOMERY AND WESTERN MENIFEE AND POWELL AND NORTHWESTERN ESTILL COUNTIES THROUGH 630 AM EDT THURSDAY MORNING... AT 547 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF HARRIS FERRY...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR HARRIS FERRY AROUND 605 AM EDT...CRESSY AROUND 610 AM EDT...SPOUT SPRINGS AROUND 615 AM EDT...VIRDEN AROUND 620 AM EDT...AND STANTON AROUND 625 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 11, 6:05 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 605 AM EDT THU JUN 11 2009 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106-108-109-111- 112-114>117-111100- FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-POWELL-ESTILL- ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY-MORGAN-MAGOFFIN- WOLFE-LEE-BREATHITT-JACKSON-OWSLEY-PERRY-CLAY-LESLIE-KNOX-BELL- 605 AM EDT THU JUN 11 2009 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT MUCH OF EAST KENTUCKY THROUGH 700 AM EDT THURSDAY MORNING... AT 600 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF FAIRVIEW TO LOCUST BRANCH TO MOUNT PISGAH...MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR MOUNT STERLING AND CLAY CITY AROUND 615 AM EDT...OWINGSVILLE...STANTON AND LONDON AROUND 630 AM EDT AND FRENCHBURG...CAMPTON AND WILLIAMSBURG 645 AM EDT...AND MOREHEAD...JACKSON...AND BARBOURVILLE AROUND 7 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 11, 7:12 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 712 AM EDT THU JUN 11 2009 KYZ044-052-085>088-104-106>110-112>120-111200- FLEMING-ROWAN-ELLIOTT-JOHNSON-MARTIN-WHITLEY-MORGAN-MAGOFFIN-WOLFE- FLOYD-PIKE-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-LETCHER-KNOX- HARLAN-BELL- 712 AM EDT THU JUN 11 2009 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT FAR EASTERN KENTUCKY THROUGH 800 AM EDT THURSDAY MORNING... AT 705 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM WEST LIBERTY TO JACKSON TO WILLIAMSBURG...MOVING EAST AT 35 MPH. THE STORMS WILL BE NEAR SANDY HOOK...SALYERSVILLE...HAZARD AND PINEVILLE AROUND 715 AM EDT...PAINTSVILLE...PRESTONSBURG AND MIDDLESBORO AROUND 730 AM EDT...PIKEVILLE AND HARLAN AROUND 745 AM EDT...AND INEZ...SOUTH WILLIAMSON AND WHITESBURG AROUND 8 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 11, 8:06 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 806 AM EDT THU JUN 11 2009 KYZ088-118>120-111230- MARTIN-PIKE-LETCHER-HARLAN- 806 AM EDT THU JUN 11 2009 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT EASTERN MARTIN... PIKE...LETCHER AND HARLAN COUNTIES THROUGH 830 AM EDT THURSDAY MORNING... AT 805 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM CALF CREEK TO FISHTRAP LAKE TO POPEVILLE...MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR WHITEPOST AROUND 810 AM EDT...TURKEY CREEK AROUND 815 AM EDT...HARDY AROUND 820 AM EDT...TOONERVILLE AROUND 825 AM EDT...AND PAW PAW AROUND 830 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:37 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 53 min |
| Jun 11, 6:42 AM EDT | Areal Flood Advisory | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 2 hr |
| Jun 11, 9:26 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Floyd, Harlan, Knott, Knox and 4 more | 3 hr |
| Jun 11, 10:26 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Jun 11, 11:00 AM EDT | Flash Flood Warning | JKL | Pike | 89 min |
| Jun 11, 12:45 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 60 min |
| Jun 11, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 50 min |
| Jun 11, 2:00 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Whitley | 45 min |
| Jun 11, 2:39 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, Leslie | 41 min |
| Jun 11, 2:54 PM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel | 3 hr |
| Jun 11, 3:02 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more | 43 min |
| Jun 11, 3:17 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 28 min |
| Jun 11, 3:31 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 3 hr |
| Jun 11, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry, Pike | 44 min |
| Jun 11, 4:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 45 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 64 min |
| Jun 11, 4:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 3 hr |
| Jun 11, 4:39 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 119 min |
| Jun 11, 4:46 PM EDT | Flash Flood Warning | JKL | Floyd, Martin, Pike | 6 hr |
| Jun 11, 4:52 PM EDT | Areal Flood Advisory | JKL | Johnson, Magoffin, Morgan, Wolfe | 112 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.